HAL will be down for maintenance from Friday, June 10 at 4pm through Monday, June 13 at 9am. More information
Skip to Main content Skip to Navigation
Journal articles

Open-Loop routing to M parallel servers with no buffer

Eitan Altman 1 Sandjai Bhulai Bruno Gaujal 2 Arie Hordijk
2 TRIO - Real time and interoperability
INRIA Lorraine, LORIA - Laboratoire Lorrain de Recherche en Informatique et ses Applications
Abstract : In this paper we study the static assignment of packets to M parallel heterogeneous servers with no buffers. Blocked packets are lost and the objective is to minimize the average number of lost packets. The paper is divided into three parts. In the first part we formulate the problem as a Markov Decision Problem with partial observation and we derive an equivalent full observation problem. From this full observation problem we derive some structural results. We establish, in particular, the existence of an optimal periodic policy. The second part of the paper deals with computational aspects of the problem. We use multimodularity to derive an algorithm to compute optimal policies and show that for two servers the cost function is multimodular. In the third part we consider the same problem with well known arrival processes, such as the Poisson Process, the Markov Modulated Poisson Process and the Markovian Arrival Process.
Document type :
Journal articles
Complete list of metadata

Contributor : Publications Loria Connect in order to contact the contributor
Submitted on : Tuesday, September 26, 2006 - 8:51:07 AM
Last modification on : Friday, February 4, 2022 - 3:24:22 AM


  • HAL Id : inria-00099122, version 1



Eitan Altman, Sandjai Bhulai, Bruno Gaujal, Arie Hordijk. Open-Loop routing to M parallel servers with no buffer. Journal of Applied Probability, Cambridge University press, 2000, 37 (3), pp.668-684. ⟨inria-00099122⟩



Record views